Delirium is characterized by acute changes in mental state lasting for hours or days. The etiology of delirium is drug intoxication in approximately 30% of the patients. Therefore, the medical history should be assessed carefully and initiation of the symptoms, medications used, changes in dosage or medications currently added to the regimen, and drug abuse history should also be questioned carefully.
Diclofenac is a nonsteroidal analgezic medication used in the symptomatic treatment of pain. In this report, a case of severe encephalopathy developing after oral diclofenac is presented, admitting to emergency service with delirium and then resolving spontaneously only by supportive treatment. During the assessments, no other etiologic factor that can result in an encephalopathy was detected, and the etiology of this case therefore was thought to be diclofenac most probably.
Key Words: Encephalopathy, Diclofenac, EEG